Alert archive / Michigan / Beach Hazards Statements in 2020

Beach Hazards Statement 3, NWS Detroit, MI

August 4, 2020Huron County, Saint Clair County, Sanilac County, Michigan

NWS Detroit, MI issued this beach hazards statement at Aug 4, 2020, 3:28 AM EDT for Huron County, Saint Clair County, Sanilac County, Michigan. It took effect at Aug 4, 2020, 8:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Aug 4, 2020, 3:28 AM EDT (07:28 UTC)
In effect from
Aug 4, 2020, 8:00 AM EDT
Expired
Aug 4, 2020, 9:00 PM EDT
In force
13 hr
Issued by
NWS Detroit, MI

Counties Huron County, MI, Saint Clair County, MI, Sanilac County, MI

The radar

The Detroit radar (KDTX), 101 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2020-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 822 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2020-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
822 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

180 
WHUS43 KDTX 040728
CFWDTX

Lakeshore Hazard Message
National Weather Service Detroit/Pontiac MI
328 AM EDT Tue Aug 4 2020

MIZ049-055-063-041530-
/O.NEW.KDTX.BH.S.0003.200804T1200Z-200805T0100Z/
/O.CON.KDTX.LS.Y.0029.000000T0000Z-200805T0200Z/
Huron-Sanilac-St. Clair-
328 AM EDT Tue Aug 4 2020

...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT
THIS EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT...For the Lakeshore Flood Advisory, minor lakeshore
  flooding. For the Beach Hazards Statement, hazardous swimming
  conditions expected.

* WHERE...Huron, Sanilac and St. Clair Counties.

* WHEN...For the Lakeshore Flood Advisory, until 10 PM EDT this 
  evening. For the Beach Hazards Statement, from 8 AM EDT this 
  morning through this evening.

* IMPACTS...Some water on low lying roads and property along the
  lakeshore. High waves will contribute to shoreline flooding and
  erosion in addition to causing an increased risk of rip
  currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents on or near the shore should take appropriate action to
protect property from rising water levels.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
1 follow-up statement
164 
WHUS43 KDTX 041339
CFWDTX

Lakeshore Hazard Message
National Weather Service Detroit/Pontiac MI
939 AM EDT Tue Aug 4 2020

MIZ049-055-063-050200-
/O.CON.KDTX.LS.Y.0029.000000T0000Z-200805T0200Z/
/O.CON.KDTX.BH.S.0003.000000T0000Z-200805T0100Z/
Huron-Sanilac-St. Clair-
939 AM EDT Tue Aug 4 2020

...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT
THIS EVENING...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WHAT...For the Lakeshore Flood Advisory, minor lakeshore 
  flooding. For the Beach Hazards Statement, hazardous swimming
  conditions expected.

* WHERE...Huron, Sanilac and St. Clair Counties.

* WHEN...For the Lakeshore Flood Advisory, until 10 PM EDT this 
  evening. For the Beach Hazards Statement, until 9 PM EDT this 
  evening.

* IMPACTS...Some water on low lying roads and property along the 
  lakeshore. High waves will contribute to shoreline flooding and
  erosion in addition to causing an increased risk of rip
  currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents on or near the shore should take appropriate action to
protect property from rising water levels.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 4, 3:16 AM EDT, 12 minutes earlier.

Area forecast discussion, Aug 4, 3:16 AM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
316 AM EDT Tue Aug 4 2020

.DISCUSSION...

A positive pv anomaly is now diving into the western Great Lakes
within the base of a mid level low across nrn Ontario. This feature
will traverse Se Mi in the 21Z to 00Z time frame today, resulting in
a narrow ribbon of decent mid level height falls and positive PV
advection late in the day. There is actually some subtle mid level
subsidence ongoing across Se Mi early this morning. This subsidence
will result in some mid level capping which will limit convective
cloud depths through much of the day.

Low level cold air advection is ongoing across the region and will
persist through the day. The cold air advection across the
relatively warm waters of Lake Huron will steepen low level theta e
lapse rates, supporting decent moisture flux off the lake within a
low level environment still relatively rich in moisture. This and
persistent north-northeast flow off the lake will result in
expanding coverage of rain showers across the thumb and eastern
Saginaw Valley this morning. Diurnal heating will steepen low level
lapse rates today and support an inland push of the showers, the
intensity of which will still be limited by a shallow convective
layer. The bulk of hi res guidance indicates enhanced low level
convergence later this afternoon will become focused along a sfc
trough forecast to stretch from metro Detroit to the Tri Cities.
This and the passage of the mid level PV feature late in the day is
likely to offer a brief uptick in shower coverage across the
forecast area. While low level lapse rates will steepen some this
afternoon, the degree of cloud cover and cold air advancing into the
region (850mb temps dropping into the single digits) will support
daytime highs mainly in the 70s.

Strong mid level subsidence will overspread Se Mi tonight in the
wake of the departing mid level PV axis. This will end the risk of
additional showers by late evening. While the subsidence may offer
some intervals of clearing, the low level flow will back toward the
west/northwest, likely bringing some Lake Mi clouds into the area.
Nonetheless, the degree of cold air overhead and the potential for
some breaks in the clouds will support min temps down into the 50s
tonight.

Mid level confluence and expanding sfc high pressure across the
region on Wednesday will sustain dry conditions. Remnant lake
moisture and diurnal heating will support an increase in diurnal cu
Wed afternoon, which combined with the cool airmass overhead will
keep daytime highs in the 70s. Low level anticyclonic flow will hold
across Se Mi through the end of the week, which will maintain a dry
forecast. Modification of the airmass toward the end of the work
week will result in a gradual warming trend. Expanding mid level
heights and southerly flow over the weekend suggests warmer and more
humid conditions to return to Se Mi by by Sunday.

&&

.MARINE...

A tightening north-northeast gradient on Lake Huron and low level
cold air advection will support a steady increase in the winds and
waves this morning. The degree of cold air across the relatively
warm lake temperatures will support a chance of waterspouts today.
High pressure will expand across the Ohio Valley and southern Great
Lakes tonight, this will lead to a backing of the winds toward the
west northwest by Wednesday with speeds slowly decreasing. High
pressure will gradually expand across the eastern Great Lakes Wed
into Thursday and will prevail over the region into the weekend,
supporting ideal marine conditions.

&&

.PREV DISCUSSION...
Issued at 135 AM EDT Tue Aug 4 2020

AVIATION...

Post-frontal cold air advection and development of a weak nocturnal
inversion to hold mvfr cigs, with periods of ifr cigs mainly
confined around KPTK up to KFNT, through the morning hours as light
NNW flow persists. A gradual improvement in ceiling heights are
expected after daybreak today and have also introduced the chance
for rain showers across KPTK north into KMBS, tied to diurnal
heating and some low-level boundary convergence. Rain showers will
remain widely scattered in nature, with rain shower chances
dwindling by the evening hours.

For DTW... Weak rain showers remain within the vicinity of the southern
airspace tied to a passing outflow boundary. Rain shower activity
will diminish around 06Z as mvfr cigs hold. Periods of ifr cigs
cannot be ruled out, but higher chances to see ifr reside north of
the terminal. Otherwise, mvfr cigs to hold through the afternoon
where rain showers then become possible, however, confidence is too
low at this time regarding shower chances to include in this TAF
package.

DTW THRESHOLD PROBABILITIES...

* High for ceiling aob 5000 this morning, moderate for this
  afternoon.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from 8 AM EDT this morning through this
     evening for MIZ049-055-063.

     Lakeshore Flood Advisory until 10 PM EDT this evening for MIZ049-
     055-063.

Lake Huron...Small Craft Advisory until 10 PM EDT this evening for LHZ421-
     441>443.

Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

DISCUSSION...SC
MARINE.......SC
AVIATION.....AM

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Aug 3, 4:15 AM EDT, 23 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
415 AM EDT Mon Aug 3 2020

MIZ063-068>070-075-076-082-083-040815-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
415 AM EDT Mon Aug 3 2020

This hazardous weather outlook is for locations along and south of a
Howell to Port Huron line.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms are expected today. The strongest
storms are expected between 2 PM and 10 PM today and will be capable
of producing wind gusts to 50 MPH and hail to one half inch in
diameter as they move to the northeast at 40 MPH. Low pressure will
develop over the region today, thus providing thunderstorms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

MIZ047>049-053>055-060>062-040815-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
415 AM EDT Mon Aug 3 2020

This hazardous weather outlook is for locations along and north of an
Owosso to Sandusky line.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected this morning and afternoon. The
strongest storms are expected this afternoon and will be capable of
producing pea sized hail and wind gusts to 40 MPH. Storm will move to
the northeast at 40 MPH. A slow moving low pressure system will
provide the scattered thunderstorms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-040815-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
415 AM EDT Mon Aug 3 2020

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms are expected today. The strongest
storms will occur south of Port Sanilac and across Lakes St Clair and
Erie. Some of the storms will be capable of producing wind gusts to
45 knots and hail to one half inch in diameter as they move to the
northeast at 40 MPH. There is also a chance of waterspouts on the
lakes today and tonight.

Small craft advisories are in effect for Saginaw Bay this afternoon
and tonight and for the nearshore waters of Lake Huron tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Small craft advisory conditions will prevail on Lake Huron through
Tuesday. There will also be a chance of waterspouts on all the lakes
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

SC

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 9:27 PM EDTLakeshore Flood StatementDTXBay, Tuscola3 hr
Aug 3, 9:58 PM EDTLakeshore Flood AdvisoryDTXHuron, Saint Clair, Sanilac24 hr

Nearby

Beach Hazards Statements in Michigan, 2020Every beach hazards statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.